Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 30, 2018, 3:12 PM CDT for 11 counties in Illinois. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2018, 3:12 PM CDT (20:12 UTC)
- Expired
- May 30, 2018, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:40 PM CDT | FUNNEL CLOUD | Arcola, IL | PUBLIC REPORT OF FUNNEL CLOUD...RELAYED THROUGH SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
154
WWUS83 KILX 302012
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
312 PM CDT WED MAY 30 2018
ILZ038-043>046-054>057-062-063-302215-
Douglas-Coles-Vermilion-Piatt-Clark-McLean-De
Witt-Moultrie-Champaign-Cumberland-Edgar-
312 PM CDT WED MAY 30 2018
...FUNNEL CLOUDS SIGHTED OVER EAST CENTRAL ILLINOIS...
Just after 3 pm, a funnel cloud was reported southwest of Champaign,
near I-57 at exit 229, west of Willard Airport.
Atmospheric conditions exist across the area today that favor the
possible formation of weak circulations, along an existing boundary.
Some of these circulations are occurring underneath developing
showers and thunderstorms, where a funnel cloud may develop. Once the
rain begins, the funnel cloud dissipates.
Low hanging clouds can also appear to dip up and down at times, but
they will not show signs of any rapid rotation. An actual funnel
cloud will exhibit spinning in a counter clockwise direction.
In rare instances, these funnels may briefly touch down. Stay alert,
and be prepared to move to a safe shelter, if a funnel cloud
approaches the ground.
LAT...LON 3931 8762 3925 8757 3918 8762 3917 8847
3945 8847 3945 8858 3950 8862 3980 8875
4005 8874 4006 8886 4056 8907 4056 8846
4040 8846 4040 8794 4049 8793 4049 8753
3936 8753
$$
GeelhartWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 30, 1:05 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 30, 1:05 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 105 PM CDT Wed May 30 2018 .UPDATE... Issued at 1115 AM CDT Wed May 30 2018 The remnants of Alberto will continue to drift north along the Indiana/Illinois border, with a band of steadier rains surrounding the central pressure out about 60-70 miles. Beyond that arc of rain, periodic breaks in the clouds will allow for modest recharging of the low level instability. That should help a few outer bands of rain and isolated thunderstorms to develop in the heat of the afternoon. However, coverage of showers west of the low will be isolated to scattered in nature, so additional rainfall amounts should remain relatively light. Updated the forecast to lower PoPs west of I-57, and may do some more west of I-55. The high res guidance is showing a narrow band of showers/storms for later afternoon as far west as PIA to SPI, but not much at all west of that. Continued with decreasing trend of rain tonight, with even eastern areas mainly dry after midnight. High temps will be tied closely to any breaks in the cloud cover. Highs could reach near 90 in our far SW counties near Jacksonville, where sunshine potential is highest. Eastern areas should see more substantial cloud cover and periodic rain, so highs around 80 still look good there. Update forecast info is already available online. && .SHORT TERM...(Today and tonight) ISSUED AT 331 AM CDT Wed May 30 2018 The remnants of subtropical depression Alberto are making their way over the Ohio River this morning, with plenty of rain pushing through the region in the early morning hours. The moisture doing nothing but further saturating the already muggy air over Central IL. Cloud cover and further rain today will keep the temperatures from getting nearly as warm as the last few days, but the higher humidity will be slower to get out of the region. This system will continue to bring rain, particularly along the eastern portions of the state as the surface low center tracks up the IL/IN border today. Best chances for significant rainfall will be in the east, but the qpf totals are still limited by the system losing a bit of its rainfall intensity to dry air in the upper levels of the atmosphere. Guidance is still just shy of 2" along eastern IL. Flooding risk is going to be localized, given a drier May than climatological averages to this point. With the shallow subtropical system, lightning is far more scattered/isolated, at least through the morning. In the afternoon hours, when heat of the day and insolation lend support to vertical building of cellular structures, more ice content to higher clouds will increase the thunder coverage. As a result, have kept the wording of thunder somewhat limited this morning, and higher probability into the afternoon. Temps today are down in the guidance, given the expanse of cloud coverage. Some concern for any patchy clearing resulting in some localized higher temps than the strict diurnal curve. Given ongoing precip, any variation is unlikely to be maintained. Tonight, rain chances slowly dwindling and temps stay in the 70s with ample cloud cover still in place as Alberto moves further to the north and east. .LONG TERM...(Thursday through Tuesday) ISSUED AT 331 AM CDT Wed May 30 2018 The low associated with Alberto slows over the Great Lakes and phases with another wave ejecting out of the Rockies and into the Northern Plains. Pops remain in the forecast for a quick shortwave rippling into the mid Mississippi Valley for Thursday, helping to set up a sfc boundary across the region. However, the trend of the wave and its precip has been nudging to the south. If that trend continues, could potentially see a drier forecast for at the very least areas north of Interstate 70 for Thursday, and more widespread on Friday. Temps into Friday starting to cool slightly as the flow comes around to more northerly/northeasterly, pulling cooler air off of Lake Michigan and points to the north. The further south, less of that impact is seen and temps only cool into the low to mid 80s. Saturday night, the models hint at a weak boundary allowing some cooler air to filter into the region Sat night/Sun, but accompanied by another round of precip. Beyond that, the following workweek starts drier, and temps slowly creeping back up above normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 105 PM CDT Wed May 30 2018 Spotty showers continue to occur in the vicinity of the terminal sites, with a band of steady rains in eastern IL surrounding the central pressure of Alberto's remnants. Periodic showers and even an isolated thunderstorm will be possible the rest of the afternoon, mainly for the eastern terminals of BMI, DEC and CMI. Cloud to cloud lightning is starting to show up, with cooling cloud tops in the band of showers from Shelbyville to Lacon. PIA and SPI will likely see shower chances end before late afternoon. This evening, shower and storm chances will diminish or come to an end from SW to NE as Alberto drifts away to the NE. CMI is the only site that has much of a chance of evening precip for the most part. Then skies will become mostly clear overnight. The next wave of clouds and shower chances will begin to approach the TAF sites from the south later Thursday morning. Thinking is that SPI and DEC should remain dry until afternoon tomorrow, just beyond this TAF period. Winds will be light and variable today, under a constantly changing pressure pattern. MVFR clouds will linger for a while this afternoon. Otherwise, VFR conditions should end up prevailing for a majority of the next 24 hours. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Shimon SHORT TERM...HJS LONG TERM...HJS AVIATION...Shimon
Hazardous weather outlook, May 30, 3:04 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 304 PM CDT Wed May 30 2018 ILZ027>031-036-037-311100- Fulton-Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 304 PM CDT Wed May 30 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will continue through the evening hours. Severe weather is not expected: however, some of the cells will be capable of producing gusty winds and small hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... The next chance for thunderstorms will arrive Saturday night as a storm system approaches from the west. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-040>057-061-311100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott- Shelby-Vermilion- 304 PM CDT Wed May 30 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will continue through the evening hours. Severe weather is not expected: however, some of the cells will be capable of producing gusty winds, small hail, and brief funnel clouds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... An upper-level disturbance will bring another chance for thunderstorms Thursday afternoon and evening. Severe weather is not expected. Another system will bring storm chances back to the area Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-311100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 304 PM CDT Wed May 30 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will continue through the evening hours. Severe weather is not expected: however, some of the cells will be capable of producing gusty winds and small hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... An upper-level disturbance will bring another chance for thunderstorms Thursday afternoon and evening. Some of these storms may become severe...with damaging wind gusts in excess of 60mph and hail larger than quarters. Another system will bring storm chances back to the area Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Thursday afternoon and evening between 2pm and 8pm. Barnes
In the hours before
Local storm report, May 30, 9:35 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
935 AM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/30/2018 M2.60 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
&&
SBAKERLocal storm report, May 30, 9:36 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
936 AM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN CHILLICOTHE 40.92N 89.50W
05/30/2018 M4.70 INCH PEORIA IL PUBLIC
RELAYED BY BROADCAST MEDIA.
&&
SBAKERLocal storm report, May 30, 12:20 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1220 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 3 SW EUREKA 40.68N 89.32W
05/30/2018 M1.28 INCH WOODFORD IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0630 AM HEAVY RAIN N PEORIA 40.74N 89.61W
05/30/2018 M2.20 INCH PEORIA IL PUBLIC
RICHWOODS HIGH SCHOOL. RELAYED BY BROADCAST MEDIA.
0630 AM HEAVY RAIN 3 SW EUREKA 40.68N 89.32W
05/30/2018 M1.28 INCH WOODFORD IL PUBLIC
RELAYED BY BROADCAST.
0630 AM HEAVY RAIN S PEKIN 40.57N 89.63W
05/30/2018 M1.70 INCH TAZEWELL IL PUBLIC
STILL RAINING. RELAYED BY BROADCAST MEDIA.
0630 AM HEAVY RAIN 4 E TREMONT 40.53N 89.41W
05/30/2018 M2.26 INCH TAZEWELL IL PUBLIC
STILL RAINING. RELAYED BY BROADCAST MEDIA.
0630 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
05/30/2018 M1.30 INCH SANGAMON IL COCORAHS
0630 AM HEAVY RAIN 2 NNW SPRINGFIELD 39.81N 89.66W
05/30/2018 M1.05 INCH SANGAMON IL COCORAHS
0630 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/30/2018 M3.20 INCH PEORIA IL BROADCAST MEDIA
STILL RAINING.
0645 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/30/2018 M3.70 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0645 AM FLASH FLOOD PEKIN 40.57N 89.63W
05/30/2018 TAZEWELL IL LAW ENFORCEMENT
SEVERAL ROADS THROUGHOUT THE CITY HAVE STANDING WATER ON
THE ROADWAY. ALSO, SEVERAL MANHOLE COVERS HAVE BEEN
DISPLACED ON ROADWAYS.
0645 AM HEAVY RAIN SE MINIER 40.43N 89.31W
05/30/2018 M3.10 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0700 AM HEAVY RAIN N MORTON 40.61N 89.47W
05/30/2018 M2.50 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0700 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/30/2018 M1.44 INCH PEORIA IL NWS EMPLOYEE
0700 AM HEAVY RAIN EAST PEORIA 40.67N 89.55W
05/30/2018 M1.75 INCH TAZEWELL IL PUBLIC
1 MILE FROM 74/474 INTERCHANGE. RELAYED BY BROADCAST
MEDIA.
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
05/30/2018 M1.17 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN CHATHAM 39.67N 89.70W
05/30/2018 M1.15 INCH SANGAMON IL NWS EMPLOYEE
0700 AM HEAVY RAIN 1 S MOSSVILLE 40.80N 89.57W
05/30/2018 M4.00 INCH PEORIA IL MESONET
0700 AM HEAVY RAIN NE LINCOLN 40.15N 89.37W
05/30/2018 M1.36 INCH LOGAN IL COCORAHS
0700 AM HEAVY RAIN 1 ENE ELKHART 40.02N 89.46W
05/30/2018 M1.30 INCH LOGAN IL COCORAHS
0700 AM HEAVY RAIN 7 W ATLANTA 40.26N 89.36W
05/30/2018 M1.17 INCH LOGAN IL COCORAHS
0700 AM HEAVY RAIN 1 N ATHENS 39.98N 89.72W
05/30/2018 M2.25 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 2 N GERMANTOWN HILLS 40.80N 89.47W
05/30/2018 M2.40 INCH WOODFORD IL MESONET
0700 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
05/30/2018 M2.82 INCH MENARD IL MESONET
0700 AM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
05/30/2018 M1.34 INCH PEORIA IL ASOS
LAST 6 HOURS.
0700 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
05/30/2018 M1.81 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 3 SSE SPRINGFIELD 39.74N 89.62W
05/30/2018 M2.08 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
05/30/2018 M1.23 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 1 S MORTON 40.60N 89.47W
05/30/2018 M3.07 INCH TAZEWELL IL COCORAHS
0700 AM HEAVY RAIN 1 SSE DELAVAN 40.36N 89.54W
05/30/2018 M2.61 INCH TAZEWELL IL COCORAHS
0700 AM HEAVY RAIN 2 NE WASHINGTON 40.72N 89.41W
05/30/2018 M1.80 INCH TAZEWELL IL COCORAHS
0700 AM HEAVY RAIN DELAVAN 40.37N 89.54W
05/30/2018 M2.20 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0700 AM HEAVY RAIN HOPEWELL 40.98N 89.46W
05/30/2018 M2.00 INCH MARSHALL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0700 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.66W
05/30/2018 M1.24 INCH SANGAMON IL COCORAHS
0715 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
05/30/2018 M2.00 INCH PEORIA IL COCORAHS
0715 AM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
05/30/2018 M1.44 INCH PEORIA IL COCORAHS
0730 AM HEAVY RAIN 6 W SPARLAND 41.03N 89.56W
05/30/2018 M4.17 INCH MARSHALL IL COCORAHS
0730 AM HEAVY RAIN 2 WSW LINCOLN 40.14N 89.40W
05/30/2018 M1.37 INCH LOGAN IL COCORAHS
0730 AM FLASH FLOOD 5 W LACON 41.02N 89.50W
05/30/2018 MARSHALL IL LAW ENFORCEMENT
MANY COUNTY ROADWAYS WEST OF LACON HAVE WATER OVER THEM.
0755 AM FLASH FLOOD 4 NE PEORIA 40.79N 89.56W
05/30/2018 WOODFORD IL LAW ENFORCEMENT
HEAVY RAINFALL CAUSED A MUDSLIDE AT GROSENBACK ROAD AND
ROUTE 116.
0755 AM HEAVY RAIN EAST PEORIA 40.67N 89.55W
05/30/2018 M4.00 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0755 AM FLASH FLOOD 3 SW MORTON 40.58N 89.51W
05/30/2018 TAZEWELL IL LAW ENFORCEMENT
WATER OVER ROADWAY ON UNSICKER ROAD BETWEEN E QUEENWOOD
ROAD AND BROADWAY ROAD.
0800 AM HEAVY RAIN LACON 41.02N 89.41W
05/30/2018 M2.15 INCH MARSHALL IL CO-OP OBSERVER
0800 AM HEAVY RAIN 7 SSE SPRINGFIELD 39.69N 89.59W
05/30/2018 M2.48 INCH SANGAMON IL COCORAHS
0800 AM HEAVY RAIN SPARLAND 41.03N 89.44W
05/30/2018 M4.30 INCH MARSHALL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0800 AM HEAVY RAIN LACON 41.02N 89.41W
05/30/2018 E4.25 INCH MARSHALL IL DEPT OF HIGHWAYS
RELAYED BY CO-OP, THE CITY GARAGE ESTIMATED JUST OVER 4
INCHES.
0800 AM FLASH FLOOD 2 WSW GERMANTOWN HILLS 40.76N 89.50W
05/30/2018 WOODFORD IL LAW ENFORCEMENT
UPPER SPRING BAY ROAD HAD 8-10 INCHES OF WATER OVER THE
ROADWAY THIS MORNING.
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
05/30/2018 M2.00 INCH PEORIA IL CO-OP OBSERVER
0800 AM HEAVY RAIN EAST PEORIA 40.67N 89.55W
05/30/2018 M4.45 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0810 AM FLASH FLOOD MOSSVILLE 40.82N 89.57W
05/30/2018 PEORIA IL DEPT OF HIGHWAYS
STATE STREET IS CLOSED DUE TO WATER OVER ROADWAY.
0830 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/30/2018 M2.25 INCH PEORIA IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0830 AM HEAVY RAIN E PEKIN 40.57N 89.63W
05/30/2018 M2.10 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0835 AM FLASH FLOOD SPARLAND 41.03N 89.44W
05/30/2018 MARSHALL IL LAW ENFORCEMENT
ROUTE 17 IS IMPASSABLE DUE TO GIMLET CREEK OVER FLOWING
ITS BANK, LEADING TO WATER OVER THE ROADWAY.
0845 AM HEAVY RAIN 2 SE DUNLAP 40.84N 89.65W
05/30/2018 M2.12 INCH PEORIA IL MESONET
0845 AM HEAVY RAIN EAST PEORIA 40.67N 89.55W
05/30/2018 M5.00 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0900 AM HEAVY RAIN GROVELAND 40.61N 89.53W
05/30/2018 M3.80 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0915 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/30/2018 M2.60 INCH TAZEWELL IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0915 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/30/2018 M3.50 INCH PEORIA IL BROADCAST MEDIA
WEST BLUFF AREA.
0915 AM HEAVY RAIN CHILLICOTHE 40.92N 89.50W
05/30/2018 M4.70 INCH PEORIA IL PUBLIC
RELAYED BY BROADCAST MEDIA.
0915 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/30/2018 M2.50 INCH PEORIA IL BROADCAST MEDIA
WMBD TELEVISION STATION.
&&
BARNESSpecial weather statement, May 30, 1:47 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lincoln IL
147 PM CDT WED MAY 30 2018
ILZ030-031-038-302045-
Marshall-Woodford-McLean-
147 PM CDT WED MAY 30 2018
...FUNNEL CLOUDS SIGHTED OVER PORTIONS OF CENTRAL ILLINOIS...
At 145 pm, the Woodford County emergency manager reported a funnel
cloud just east of Minonk.
Atmospheric conditions exist across the area today that favor the
possible formation of weak circulations, along an existing boundary.
Some of these circulations are occurring underneath developing
showers and thunderstorms, where a funnel cloud may develop. Once the
rain begins, the funnel cloud dissipates.
Low hanging clouds can also appear to dip up and down at times, but
they will not show signs of any rapid rotation. An actual funnel
cloud will exhibit spinning in a counter clockwise direction.
In rare instances, these funnels may briefly touch down. Stay alert,
and be prepared to move to a safe shelter, if a funnel cloud
approaches the ground.
LAT...LON 4093 8905 4092 8893 4075 8893 4075 8883
4045 8883 4044 8916 4110 8916 4110 8905
GeelhartLocal storm report, May 30, 1:57 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
157 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FUNNEL CLOUD 1 E MINONK 40.90N 89.02W
05/30/2018 WOODFORD IL PUBLIC
EMERGENCY MANAGER RELAYED PUBLIC REPORT OF A FUNNEL CLOUD
HALFWAY TO THE GROUND.
&&
EJLSpecial weather statement, May 30, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
312 PM CDT WED MAY 30 2018
ILZ038-043>046-054>057-062-063-302215-
Douglas-Coles-Vermilion-Piatt-Clark-McLean-De
Witt-Moultrie-Champaign-Cumberland-Edgar-
312 PM CDT WED MAY 30 2018
...FUNNEL CLOUDS SIGHTED OVER EAST CENTRAL ILLINOIS...
Just after 3 pm, a funnel cloud was reported southwest of Champaign,
near I-57 at exit 229, west of Willard Airport.
Atmospheric conditions exist across the area today that favor the
possible formation of weak circulations, along an existing boundary.
Some of these circulations are occurring underneath developing
showers and thunderstorms, where a funnel cloud may develop. Once the
rain begins, the funnel cloud dissipates.
Low hanging clouds can also appear to dip up and down at times, but
they will not show signs of any rapid rotation. An actual funnel
cloud will exhibit spinning in a counter clockwise direction.
In rare instances, these funnels may briefly touch down. Stay alert,
and be prepared to move to a safe shelter, if a funnel cloud
approaches the ground.
LAT...LON 3931 8762 3925 8757 3918 8762 3917 8847
3945 8847 3945 8858 3950 8862 3980 8875
4005 8874 4006 8886 4056 8907 4056 8846
4040 8846 4040 8794 4049 8793 4049 8753
3936 8753
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:34 AM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 5 hr |
| May 30, 11:25 AM CDT | Areal Flood Warning | ILX | Marshall, Peoria, Woodford | 6 hr |
| May 30, 1:47 PM CDT | Special Weather Statement | ILX | McLean | 118 min |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.